Alert archive / Utah / Flash Flood Warnings in 2022
Flash Flood Warning 96, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 26, 2022, 2:25 PM MDT for Garfield County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2022, 2:25 PM MDT (20:25 UTC)
- Expired
- Aug 26, 2022, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Garfield County, UT
The radar
The Cedar City radar (KICX), 126 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.4 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
160
WGUS55 KSLC 262025
FFWSLC
UTC017-262330-
/O.NEW.KSLC.FF.W.0096.220826T2025Z-220826T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
225 PM MDT Fri Aug 26 2022
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Central Garfield County in southern Utah...
* Until 530 PM MDT.
* At 225 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across Calf Creek, Death Hollow slot canyon, and the
Upper Escalante River. Between 0.5 and 1.0 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
normally dry washes, and slot canyon areas.
* Some locations that will experience flash flooding include...
Death Hollow Slot Canyon, Calf Creek, and the Upper Escalante
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3783 11154 3788 11151 3789 11144 3775 11131
3773 11132 3776 11143 3777 11153
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Webber2 follow-up statements
486
WGUS75 KSLC 262215
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
415 PM MDT Fri Aug 26 2022
UTC017-262330-
/O.CON.KSLC.FF.W.0096.000000T0000Z-220826T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Garfield UT-
415 PM MDT Fri Aug 26 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT THIS
AFTERNOON FOR CENTRAL GARFIELD COUNTY...
At 415 PM MDT, Doppler radar indicated between 0.5 and 1.0 inches of
rain have fallen from earlier thunderstorms across Death Hollow,
Calf Creek, and the upper Escalante River basin. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks, streams,
normally dry washes, and slot canyon areas.
Some locations that will experience flash flooding include...
Death Hollow Slot Canyon, Calf Creek, and the Upper Escalante
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3783 11154 3788 11151 3789 11144 3775 11131
3773 11132 3776 11143 3777 11153
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GM754
WGUS75 KSLC 262326
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
526 PM MDT Fri Aug 26 2022
UTC017-262336-
/O.EXP.KSLC.FF.W.0096.000000T0000Z-220826T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Garfield UT-
526 PM MDT Fri Aug 26 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MDT THIS AFTERNOON FOR
CENTRAL GARFIELD COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose an
imminent threat. Please continue to heed remaining road closures.
LAT...LON 3783 11154 3788 11151 3789 11144 3775 11131
3773 11132 3776 11143 3777 11153
$$
STWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:53 AM MDT, 9 hours 32 minutes earlier.
Area forecast discussion, Aug 26, 4:53 AM MDT, 9 hours 32 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 453 AM MDT Fri Aug 26 2022 .SYNOPSIS...Moisture will remain in place across mainly central and southern Utah through Saturday. Drier conditions will spread into the area for next week. && .SHORT TERM (THROUGH 12Z SUNDAY)...A weak disturbance continues to shear out across central/southern Utah this morning, while still providing enough lift to maintain a few showers that lasted through the night. Meanwhile, a jet streak across northeast Utah and southeast Idaho briefly allowed some showers and thunderstorms to flare up in that area, with northeast Utah seeing just weak showers along the southern extent of the convection. These showers are moving east into Wyoming and should not be an issue heading into the post-sunrise hours. Otherwise, lingering moisture remains in place across central and southern Utah with PWATS in the 0.8-1.2 inch range while northern Utah continues to be drier at between 0.6-0.8 inches of PWAT. With the aforementioned disturbance weakening, less forcing for convection will be in place today. Instead, convection will trend more towards the diurnal variety initiating off the higher terrain of Utah and east-central Nevada. With the flow becoming westerly today, storms will tend to have a general easterly motion into adjacent valleys. However, the amount of instability available for convection today will ultimately depend on how quickly the existing cloud cover thins out, as it currently remains quite extensive across central and portions of southern Utah. If robust convection manages to develop, locally heavy rain will remain possible, with the more flood-prone areas still capable of seeing flash flooding. Showers and thunderstorms will be more isolated across northern Utah and southwest Wyoming, and the drier air there suggests that gusty winds will be a greater threat versus heavy rain. The ridge is expected to amplify slightly over northern Utah tomorrow ahead of an upper low moving across northern Washington State and the Idaho Panhandle. This may allow a pocket of moisture to spread a bit into portions of northern Utah, even as the rest of the area sees a slight drying trend. The moisture could be accompanied by a few showers and thunderstorms across northern Utah by Saturday evening. Not all models are convinced of this, but the NBM does bring slight chance PoPs to the area. Otherwise, southern and central Utah are expected to once again see scattered showers and thunderstorms, but a reduced threat of heavy rain. Winds are also expected to increase over northern Utah and southwest Wyoming for Saturday, with some areas seeing breezy conditions, especially in southwest Wyoming and along the Idaho border. .LONG TERM (After 12Z/6AM Sunday)...Deterministic models are in quite good agreement regarding the placement of our incoming low on the latest 00Z runs. 12z cluster means are not quite in the same agreement yet, placing the low anywhere from western Nevada to eastern Montana. On this more northern trajectory, much of the impact from this low will be in the form of wind. Gusty southwest to south winds can be expected across the state and across southwest Wyoming on Sunday with gusts of 30 to 35 mph. A high pressure ridge remains in the forecast beginning Monday and continuing through the work week. This will allow for drying conditions and warming temperatures. There is one cluster solution that represents about 15% of the ensemble models that places a weak low across northern Utah/southern Idaho Monday. If that forms, rain is possible across portions of northern Utah. This is not represented in the forecast at this time. Triple digit temperatures are forecast across southern Utah locations including Glen Canyon and St. George Tuesday through Friday which would be a heat risk for sensitive groups. && .AVIATION...KSLC...VFR conditions are expected once more today with high based cloud decks forecast. Southeast winds will shift out of the northwest around 19z this afternoon. Thunderstorms are not expected to impact the terminal and should stay south. REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions are likely across much of the region today. Developing thunderstorms are expected during the afternoon and evening across central and southern Utah with a chance for gusty and erratic winds to impact HCR and PVU as well as southern Utah locations. && .FIRE WEATHER...Lingering moisture will remain in place across central and southern Utah where scattered showers and thunderstorms will continue to develop through Saturday. Some thunderstorms will be capable of producing wetting rains, although this potential gradually decreases each day. Northern Utah will remain drier, with much more limited thunderstorm development. Any showers or thunderstorms across northern Utah will be drier and more likely to produce gusty outflow winds. A weak disturbance crossing northern Utah on Saturday will bring enhanced winds to northern Utah, with isolated or marginal critical fire weather conditions possible where fuels remain critically dry. This disturbance could also cause a brief increase in shower or thunderstorm development over northern Utah late Saturday. Thereafter, a drying trend is expected through much of next week with a corresponding decrease in thunderstorm activity. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng/NDeSmet For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:31 PM MDT | Special Weather Statement | SLC | Duchesne | 44 min |
Nearby
Flash Flood Warnings in Utah, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.